Monday, August 1, 2016

Drugs causing crystal induced AKI mnemonic

Hello!

So today I was reading about acyclovir and crystal induced acute kidney injury.

Acyclovir is rapidly excreted in the urine (being both filtered and secreted) and has a relatively low solubility. Intravenous (IV) therapy may lead to the deposition of acyclovir crystals in the tubules if the patient is volume depleted. This results in intratubular obstruction and foci of interstitial inflammation.

How do you prevent this? Fluids!

Which other drugs can do this?
Mnemonic! CRISTAL

Drugs causing crystal induced AKI mnemonic
Ciprofloxacin
R
Indinavir
Sulfonamides
T
Acyclovir
L

I couldn't fit methotrexate in the mnemonic though :/

Magadoses of vitamin C and ethylene glycol poisoning can also cause crystal induced AKI by precipitating oxalate crystals.

That's all!

And above all, watch with glittering eyes the whole world around you because the greatest secrets are always hidden in the most unlikely places. Those who don't believe in magic will never find it.

-IkaN

Related post: Envelop shape crystals - oxalate mnemonic
Hexagonal cyrstals - cystine mnemonic

No comments:

Post a Comment

This is express yourself space. Where you type create something beautiful! <3
Wondering what do I write? Well..
Tell us something you know better. You are a brilliant mind. Yes, you are! ^__^
Ask about something you don't understand @_@?
Compliment... Say something nice! =D
Be a good critic and correct us if something went wrong :|
Go ahead. Comment all you like here! (:

Related Posts Plugin for WordPress, Blogger...